It is currently Wed Aug 16, 2017 10:13 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Thu Oct 11, 2012 8:25 pm 
Offline
New Poster
New Poster

Joined: Thu Oct 11, 2012 6:57 pm
Posts: 2
Well last Monday, I had Pancreatitis, if youve never experienced it, some women say its more painful than giving birth. Well I went to the nearest hospital, which was one I'd never been to before. I called my Sub doc before i went He told me to go to the ER immediately, and have them call him if needed. I knew they were going to admit me in the hospital so I packed me some things and begun the 15 minute drive , which felt like an hour drive to the hospital.

When I arrived i was reluctant to tell them I was on Suboxone and that regular doses of dilaudid would not help. However i madee the choice and told them. I explained to them what the medication was, why i was on it, and that regular doses of Dilaudid would have 0 effect on me. By the time they tried to contact my Sub doc he was gone for the day. So they tried giving me 1mg doses of Dilaudid to which had NO effect on me. They give me 2mg doses, still no effect. Now i begin to feel like they think im here drug seeking, because my labs had yet to cme back, however i knew it as Pancreatitis because im one oftose rare people who get it, yet they dont know why. Most get it from alcohol consumption, however, I RARELY DRINK...

So after about 3+ hours past they get my lab results back, I'm elated because now they see im REALLY IN PAIN. They come in to inform me that im going to be admitted. 3 Doctors come in my ER room the hospitalist, and 2 other doctors come in to explain the plan iwould be on, nothing by mouth except for ice chips, I would get all my fluids via IV , and they asked what was a manegable amount of pain that i couuld handle , I said a 4, however at this time im experiencing what i feel to be a 10.

They asked what wee my concerns, i said not recieving the proper amounts of pain meds because i was on Sub. to my surprise one of the doctors knew all about Sub, his brother is also a doctor/pain speacialist who prescribes subs. He told me not to worry, my pai would be handled correctly because he understod what sub was,and how it worked.I grinned on the inside.

So imfinally admitted i ask the nurse whats my pain control schedule she replied "2mg of Dilaudid every 4 hours"... I almost flipped out. I quickly asked was the male doctor who was allso admitting me still there and could she call him IMMEDIATELY. She did and he came up saw the worry on my face and quicly said who ordered this, coe to find out one off theother doctors wrote the pain cotrol regimen. He quickly got it changed. He got me hooked up to the PCA machine where i could press the button every 20 minutes amd get 1mg of diaudid. it capped off at 7 mg per hour and one bolus (where the nurse can come in and manually give you another 1mg. So that was a total of 8 MG per hour.... I finally began to feel the dilaudid after my 3rd hour. they said that amount of diaudid would kill a person who wasnt so opiate tolerant. so IT BASICALLY TOOK 24 MG OF IV DILAUDID TO GET THROUGH THE SUB. But here is the killer part, i only take 2-4 mg daily of SUB. What if I was one of these people i hear of that take 16-24mg of SUB a day?

I'm always reading posts on here, but Ive never contributed, I just thought I would share my story. Scariest part is what if the other doctor didnt know about it? wouldi just had suffered for 3 days. Mind you they kept me for 8 days.

So I also have a question since i was on a short acting opiate. When i do experience withdrawal, will it bee Sub withdrawal, or the 5 day withdrawal? I know my post was long, just wanted to give someone a ray of hope if their ever faced with being put in the hospital, and i also wanted some help on my question? Thanks for your time


Top
 Profile  
 
 Post subject:
PostPosted: Thu Oct 11, 2012 10:09 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
WOW, quite a story.......

glad you DID recieve proper pain control though. I think its getting more and more common that there is at least ONE person (usually) in each hospital that knows SOMETHING about suboxone.


Honestly, you will probably feel w/d from both. . . the w/d from the suboxone will be like bad cold/flu symptoms, while having that much dilaudid in those few days, well, you probably know whats coming.........

thats just my guess, though.
are you planing on going back on your suboxone???
maybe you should take 1-2 mg doses to get thru the worst of the w/d symptoms.

http://www.suboxonetalkzone.com/pain-co ... -suboxone/

Here's an article I found on Dr J's blog that kinda relates to your situation. May be worth reading, and if you go to the
"best of suboxtalkzone" link,,, you can pick what topic your wanting info on....... Highlight "surgery"
and you may find a better answer.

Glad your okay now.
and I hope I helped.
thanks so much for sharing your story with us :wink:

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
 Post subject:
PostPosted: Thu Oct 11, 2012 11:58 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
I'm not exactly sure what you're asking about your wd? Are you planning on getting off Suboxone altogether? If so, then I'd say the 8 days you were off of Suboxone and on Dilaudid helped you get through the acute phase of Suboxone wd, but you're more than likely gonna have some wd from the Dilaudid. It's really pretty hard to say what you should expect.

I hope you stick around and fill us in on how it goes.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Oct 12, 2012 1:18 am 
Offline
New Poster
New Poster

Joined: Thu Oct 11, 2012 6:57 pm
Posts: 2
Romeo wrote:
I'm not exactly sure what you're asking about your wd? Are you planning on getting off Suboxone altogether? If so, then I'd say the 8 days you were off of Suboxone and on Dilaudid helped you get through the acute phase of Suboxone wd, but you're more than likely gonna have some wd from the Dilaudid. It's really pretty hard to say what you should expect.

I hope you stick around and fill us in on how it goes.



I would much rather go thru the 5-8 day short acting opiate withdrawal.. I was asking if i didn't get back on Sub, would i experience the longer drawn out withdrawals or because since i was on such a high dose of dilaudid would it be shorter,but more difficult withdrawal.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group